MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100% SIL,COUDE,16FR 10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100% SIL,COUDE,16FR 10ML
Catalog Number DYND11592
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that while trying to remove the coude catheter prior to a transurethral resection of the prostate (turp) procedure, fluid was unable to be aspirated from the inflation port to deflate the catheter balloon.Reportedly, the hub of the inflation port was then cut off and a guidewire was passed through the inflation lumen by the physician in an attempt to deflate the catheter balloon but this was not successful.The physician then inserted a semi-rigid ureteroscope into the penis and passed it long the side of the coude catheter and the catheter balloon.The catheter balloon was able to be deflated upon passing it with the ureteroscope and the coude catheter was removed without further reported incident.There was no reported impact to the patient's stability or to the turp procedure.No sample was returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the need for medical intervention to deflate the coude catheter's balloon, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the coude catheter's balloon would not deflate during removal.

Common Device Name
CATHETER,FOLEY,100% SIL,COUDE,16FR 10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8451524
Report Number1417592-2019-00037
Device Sequence Number344478
Product Code EZL
UDI-Device Identifier10884389124017
UDI-Public10884389124017
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11592
Device Lot Number592180707
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR